Alert archive / Florida / Special Marine Warnings in 2018
Special Marine Warning 252, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Dec 4, 2018, 3:56 PM EST. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2018, 3:56 PM EST (20:56 UTC)
- Expired
- Dec 4, 2018, 4:30 PM EST
- In force
- 34 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
The radar
The Miami radar (KAMX), 169 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted.
156
WHUS52 KMFL 042056
SMWMFL
AMZ670-042130-
/O.NEW.KMFL.MA.W.0252.181204T2056Z-181204T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Miami FL
356 PM EST TUE DEC 4 2018
The National Weather Service in Miami has issued a
* Special Marine Warning for...
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM...
* Until 430 PM EST.
* At 355 PM EST, a severe thunderstorm capable of producing
waterspouts was located 44 nm east of Palm Beach, moving east at 25
knots.
HAZARD...Waterspouts, wind gusts to 40 knots, and large hail.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves. Large hail could
result in structural damage.
* The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Report severe weather to the Coast Guard or the National Weather
Service. You can also share your report with NWS Miami on Facebook
and Twitter.
&&
LAT...LON 2657 7903 2643 7906 2650 7941 2662 7950
2691 7904 2684 7903
TIME...MOT...LOC 2055Z 269DEG 23KT 2662 7921
WATERSPOUT...POSSIBLE
HAIL...>.75IN
WIND...40KTS
$$
SPM1 follow-up statement
434
FZUS72 KMFL 042129
MWSMFL
Marine Weather Statement
National Weather Service Miami FL
429 PM EST TUE DEC 4 2018
AMZ670-042138-
/O.EXP.KMFL.MA.W.0252.000000T0000Z-181204T2130Z/
429 PM EST TUE DEC 4 2018
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 430 PM EST...
The affected areas were...
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM...
The thunderstorm has weakened, but is still capable of small hail
and wind gusts to around 30 knots. A Marine Weather Statement
remains in effect.
LAT...LON 2657 7903 2643 7906 2650 7941 2662 7950
2691 7904 2684 7903
TIME...MOT...LOC 2128Z 269DEG 23KT 2662 7897
$$
SPMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Dec 4, 3:54 PM EST, 2 minutes earlier.
Area forecast discussion, Dec 4, 3:54 PM EST, 2 minutes before
Area Forecast Discussion National Weather Service Miami FL 354 PM EST Tue Dec 4 2018 .DISCUSSION... Both TAFB and WPC 15Z surface analyses show a cold front draped across the Lake Okeechobee Region, slowly dripping southward across the State. This slow moving front is producing prefrontal showers and some thunderstorms across much of South Florida, and this trend will continue overnight until the front passes around 12Z Wednesday morning. SPC is also in agreement with the chance for thunderstorms across the region, but there doesn't seem to be enough instability to support strong/severe or long lived cells. The primary impacts from the storms will be lightning strikes. Behind the front, an abundance of dry air filters in along with high pressure, limiting shower/thunderstorm activity and allowing for a rather pleasant day Wednesday. Winds from the NNW will dominate throughout the day tomorrow, gradually increasing through the late morning to afternoon hours before shifting from a more northeasterly component by midday Thursday. Cooler temps are also in store with highs in the 70s for the middle to end of this week. For Wednesday morning, lows will mostly be in the 60s with 50s across the Lake Region; however, lows on Thursday morning will be in the 40s with mid to upper 50s over the east coast metro areas. Wind chills in the upper 30s to the west of Lake Okeechobee Thursday morning as well. Over the weekend, the aforementioned high will push eastward into the Atlantic waters as a new cold front approaches the Sunshine State from the north. This will allow for breezier winds to become more south to southeast, enhancing low level moisture across the region. This in conjunction with moderated temps will spark an increase in cloud coverage along with higher POPs towards the end of the weekend. After FROPA of the second front, drier and cooler weather is is in store for the early to middle part of next week. && .MARINE... Weather wise, scattered showers and thunderstorms will linger across the Atlantic waters overnight through Wednesday afternoon. Wind wise, SW flow will begin to veer to the NW overnight before becoming NNW by late Wednesday morning. Towards Wednesday afternoon, winds will increase to 20-25 kt across the Atlantic waters and around 18-22 kt for the Gulf waters. This will create hazardous marine conditions during this time frame and a Small Craft Advisory will likely be issued later tonight for all of South Florida waters. The winds will then slowly swing to a easterly direction with speeds decreasing to 15 kt or less by end of this week. Seas will also increase to at least 7 feet in the Atlantic waters late Wednesday into Thursday morning before decreasing slowly through end of the week, though some 8 feet seas are definitely possible. The Gulf seas will remain below 7 feet through the week, but could increase to 6 feet in the offshore waters Wednesday night. && .AVIATION... Showers and thunderstorms continue to develop ahead of a cold front this afternoon. Have introduced the mention of VCTS for the east coast terminals with the trends in development. Some sub-VFR ceiling are possible if showers and storms move directly terminals, will amend as necessary as development progresses. Tomorrow winds become northwest as drier air moves down the peninsula. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 63 72 55 73 / 40 10 0 0 Fort Lauderdale 67 74 59 74 / 40 10 0 0 Miami 66 75 56 75 / 30 10 0 0 Naples 59 70 47 74 / 20 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...03/Fell MARINE...03/Fell AVIATION...33/Kelly
Hazardous weather outlook, Dec 4, 10:04 AM EST, 5 hours 52 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1004 AM EST Tue Dec 4 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1004 AM EST Tue Dec 4 2018 ...THUNDERSTORMS POSSIBLE WITH COLD FRONT TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated thunderstorms are possible today with a cold front moving through the region. Lightning is the primary hazard. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Behind the cold front, colder air could bring wind chill values in the 30s and 40s to portions of interior and Southwest Florida. Hazardous seas are possible behind the cold front passage as seas may build up to 7 feet with northerly winds behind the front. Persistent easterly winds later in the week could bring elevated rip current risks along the Atlantic beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Dec 4, 3:45 PM EST, 11 minutes before
Special Weather Statement National Weather Service Miami FL 345 PM EST TUE DEC 4 2018 FLZ067-071-042130- Inland Broward County FL-Inland Palm Beach County FL- 345 PM EST TUE DEC 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 430 PM EST... * At 344 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm 10 miles southeast of Holey Land Wildlife Refuge, or 20 miles west of Coral Springs, moving east at 35 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2625 8071 2640 8069 2641 8032 2622 8033 TIME...MOT...LOC 2044Z 270DEG 31KT 2632 8060 SPM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 12:08 PM EST | Special Marine Warning | MFL | 37 min | |
| Dec 4, 3:45 PM EST | Special Weather Statement | MFL | Broward | 45 min |
| Dec 4, 5:39 PM EST | Special Marine Warning | MFL | 66 min | |
| Dec 4, 5:39 PM EST | Special Weather Statement | MFL | Glades | 36 min |
Nearby
Special Marine Warnings in Florida, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.